Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 26, 2012, 6:38 PM EDT for Scott County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 6:38 PM EDT (22:38 UTC)
- Expired
- Apr 26, 2012, 7:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Scott County, TN
The radar
The Knoxville radar (KMRX), 94 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 3:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS54 KMRX 262238
SVRMRX
TNC151-262330-
/O.NEW.KMRX.SV.W.0129.120426T2238Z-120426T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
638 PM EDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 730 PM EDT
* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES NORTHWEST OF ONEIDA...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ONEIDA...HUNTSVILLE...BIG SOUTH FORK NATIONAL REFUGE...WINFIELD...
KETCHEN AND NORMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN TENNESSEE.
&&
LAT...LON 3660 8426 3654 8425 3651 8426 3650 8428
3651 8433 3646 8435 3642 8435 3639 8432
3638 8433 3631 8435 3649 8472 3661 8479
TIME...MOT...LOC 2236Z 296DEG 24KT 3661 8475
$$
TD1 follow-up statement
163
WWUS54 KMRX 262306
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
706 PM EDT THU APR 26 2012
TNC151-262330-
/O.CON.KMRX.SV.W.0129.000000T0000Z-120426T2330Z/
SCOTT TN-
706 PM EDT THU APR 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SCOTT COUNTY...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ONEIDA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HUNTSVILLE...KETCHEN AND NORMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3660 8426 3654 8425 3651 8426 3650 8428
3651 8433 3646 8435 3642 8435 3639 8432
3638 8433 3631 8435 3649 8472 3661 8479
TIME...MOT...LOC 2306Z 296DEG 24KT 3646 8452
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:45 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 26, 2:45 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT THU APR 26 2012 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...CURRENT SURFACE ANALYSIS SHOWS A COLD FRONT OVER THE OHIO RIVER VALLEY...WITH A WARM AND HUMID AIR MASS LINGERING OVER THE FORECAST AREA. MSAS ANALYSIS REVEALS A VERY UNSTABLE AIR MASS OVER MIDDLE TN AND CENTRAL KY AHEAD OF THIS COLD FRONT...WITH SCATTERED CONVECTION ALREADY OCCURRING OVER CENTRAL EAST TN. THIS COLD FRONT IS PROGGED TO MOVE SOUTHEAST INTO THE FORECAST AREA THIS EVENING...TRIGGERING ADDITIONAL STRONG TO SEVERE CONVECTION OVER THE ENTIRE FORECAST AREA. THIS COLD FRONT IS PROGGED TO MOVE COMPLETELY THROUGH THE FORECAST AREA BY FRIDAY MORNING...BUT SHOULD THEN BECOME QUASI-STATIONARY SOUTH OF THE TN BORDER AS THE UPPER-LEVEL FLOW BECOMES ZONAL. AN AMPLIFYING UPPER- LEVEL TROUGH OVER THE PLAINS WILL THEN CREATE A MORE SOUTHWESTERLY UPPER-LEVEL FLOW OVER THE TN RIVER VALLEY...WHICH WILL THEN PUSH THIS FRONTAL BOUNDARY NORTHWARD AS A WARM FRONT FRIDAY AFTERNOON AND EVENING. WITH THIS FRONTAL BOUNDARY EXPECTED TO BE LINGERING AROUND THE FORECAST AREA THROUGH SATURDAY NIGHT...WILL PLAN TO CONTINUE A MENTION OF SCATTERED CONVECTION THROUGH THE PERIOD. AS FOR TEMPS... GFS AND NAM GUIDANCE NUMBERS ARE IN GOOD AGREEMENT THROUGH SATURDAY NIGHT...AND LOOK REASONABLE. .LONG TERM (SUNDAY THROUGH THURSDAY)...WILL BE IN AN UNSETTLED WEATHER PATTERN FOR MUCH OF THE EXTENDED. EARLY IN THE PERIOD...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR SUNDAY AND MONDAY. THE MAIN STORM TRACK WILL BE TO OUR NORTH WITH OCCASION CONVECTIVE BANDS EXPECTED TO SLIDE THROUGH THE MRX CWA. THE RIDGE BREAKS DOWN...ALLOWING A SERIES OF WEAK DISTURBANCES TO MOVE ACROSS THE AREA FOR CONTINUED ISOLATED TO SCATTERED CONVECTION THROUGH THE REST OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 61 80 61 84 61 / 60 30 20 30 20 KNOXVILLE AIRPORT, TN 57 78 58 82 58 / 60 30 20 30 30 OAK RIDGE, TN 57 78 58 82 58 / 60 30 30 30 30 TRI CITIES AIRPORT, TN 51 76 55 80 53 / 60 20 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG/MJB
Hazardous weather outlook, Apr 26, 10:50 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1050 AM EDT THU APR 26 2012 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1050 AM EDT (950 AM CDT) THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY LATE THIS AFTERNOON AND EVENING...TRIGGERING ADDITIONAL SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A LINGERING FRONTAL BOUNDARY WILL BE THE FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE WEEKEND...WITH A FEW ISOLATED SEVERE STORMS POSSIBLE EACH DAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN LATE THIS AFTERNOON AND EVENING. DMG
In the hours before
Special weather statement, Apr 26, 4:49 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 449 PM EDT THU APR 26 2012 TNZ072-262130- BLOUNT SMOKY MOUNTAINS TN- 449 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 530 PM EDT... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF FONTANA VILLAGE...OR 16 MILES SOUTHEAST OF MARYVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS OFEASTERN BLOUNT COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Apr 26, 5:32 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
532 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL MADISONVILLE 35.52N 84.36W
04/26/2012 E1.00 INCH MONROE TN PUBLIC
&&Special weather statement, Apr 26, 5:46 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 546 PM EDT THU APR 26 2012 TNZ081>084-099-262230- BLEDSOE TN-HAMILTON TN-MEIGS TN-RHEA TN-SEQUATCHIE TN- 546 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...HAMILTON...BLEDSOE... SEQUATCHIE AND SOUTHERN RHEA COUNTIES UNTIL 630 PM EDT/530 PM CDT/... AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF DUNLAP...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BRAYTON... GRAYSVILLE...SALE CREEK...SHADY GROVE...BIRCHWOOD AND BIG SPRING. MJB
Special weather statement, Apr 26, 6:23 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 623 PM EDT THU APR 26 2012 NCZ060-061-262330- CHEROKEE NC-CLAY NC- 623 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL 730 PM EDT... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MURPHY...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAYESVILLE... BRASSTOWN...TUSQUITEE AND SHOOTING CREEK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
Local storm report, Apr 26, 6:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
625 PM EDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL TELLICO PLAINS 35.37N 84.30W
04/26/2012 E1.00 INCH MONROE TN 911 CALL CENTER
&&Special weather statement, Apr 26, 6:28 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 628 PM EDT THU APR 26 2012 TNZ084-099-100-262315- BRADLEY TN-HAMILTON TN-MEIGS TN- 628 PM EDT THU APR 26 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN MEIGS...HAMILTON AND BRADLEY COUNTIES UNTIL 715 PM EDT... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 14 MILES SOUTHWEST OF DAYTON...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEVELAND... CHARLESTON...HOPEWELL...TASSO AND WATERVILLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:14 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 46 min |
| Apr 26, 6:44 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 26, 6:51 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 54 min |
| Apr 26, 7:07 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane, Sevier | 53 min |
| Apr 26, 7:13 AM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 62 min |
| Apr 26, 7:31 AM EDT | Severe Thunderstorm Warning | MRX | Grainger | 14 min |
| Apr 26, 7:37 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 53 min |
| Apr 26, 7:42 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Sullivan, Washington | 53 min |
| Apr 26, 7:58 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane, Sevier | 47 min |
| Apr 26, 8:11 AM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi | 46 min |
| Apr 26, 8:30 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, McMinn, Meigs, Monroe, Rhea | 60 min |
| Apr 26, 9:10 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 65 min |
| Apr 26, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 67 min |
| Apr 26, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| Apr 26, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 19 min |
| Apr 26, 4:42 PM EDT | Areal Flood Advisory | MRX | Blount, Sevier | 2 hr |
| Apr 26, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 54 min |
| Apr 26, 5:34 PM EDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 116 min |
| Apr 26, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe, Polk | 66 min |
| Apr 26, 6:33 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 57 min |
| Apr 26, 7:09 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 42 min |
| Apr 26, 7:09 PM EDT | Tornado Warning | MRX | Scott | 26 min |
| Apr 26, 7:31 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott | 24 min |
| Apr 26, 7:42 PM EDT | Areal Flood Advisory | MRX | Campbell, Scott | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.